MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION KIT; BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION KIT; BIOPSY VALVE
Model Number 00711784
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bioshield biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The bioshield biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.The fluid spray occurred during withdrawal of a forceps device through the biopsy valve.The subject biopsy valve was replaced with another biopsy valve, and the procedure was completed.The biopsy valve was not returned to us endoscopy.The lot number of the device was unknown.The instructions for use include the following statements: "do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." in-service training has been provided to the user.
 
Event or Problem Description
The user facility reported fluid spray from the bioshield biopsy valve.The spray did not contact the user, and there was no report of harm to the patient or user.

Brand Name
BIOGUARD AIR/WATER AND SUCTION KIT
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7504004
Report Number1528319-2018-00016
Device Sequence Number1528668
Product Code ODC
UDI-Device Identifier00816765013007
UDI-Public(01)00816765013007
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number00711784
Device Catalogue Number00711784
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/10/2018
Patient Sequence Number1